EconPapers    
Economics at your fingertips  
 

OPTIMAL BANK CAPITAL AND IMPACT OF THE MM THEOREM: A STUDY OF THE PAKISTANI FINANCIAL SECTOR

Sumera Anis () and Abdul Rashid
Additional contact information
Sumera Anis: Institute of Islamic Banking (IIB), University of Management and Technology (UMT), Lahore, Pakistan
Abdul Rashid: International Institute of Islamic Economics (IIIE), International Islamic University (IIU), Islamabad, Pakistan

Annals of Financial Economics (AFE), 2017, vol. 12, issue 02, 1-21

Abstract: The financial sector of Pakistan is showing stability and resilience to financial shocks. Further, with increased ratios for equity capital, its performance is robust and strong. Globally improved financial conditions are also benefiting it. The banking industry is working under competitive environment that is further illustrated by low bank spreads, lower figures for non-performing loans, higher capital adequacy ratios and increased total assets. This study is done with the aim to investigate the newly recommended capital obligations by Basel III, which has created a debate for and against it. It is argued that it will lead to increased lending rate and shrink loan growth and credit supply. Proposed higher capital levels will increase marginal cost for funds which will result in higher rates for lending. For Pakistani banks, this study depicts that overall changes are negligible if funding mixture is changed. Further, the modigliani and miller (MM) offset is illustrating its full impact.

Keywords: Optimal bank capital; Modigliani–Miller (MM) theorem (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations Track citations by RSS feed

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S2010495217500087
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:afexxx:v:12:y:2017:i:02:n:s2010495217500087

Ordering information: This journal article can be ordered from

Access Statistics for this article

Annals of Financial Economics (AFE) is currently edited by Michael McAleer

More articles in Annals of Financial Economics (AFE) from World Scientific Publishing Co. Pte. Ltd.
Series data maintained by Tai Tone Lim ().

 
Page updated 2017-12-16
Handle: RePEc:wsi:afexxx:v:12:y:2017:i:02:n:s2010495217500087